EconPapers    
Economics at your fingertips  
 

An Evaluation of MLE in a Model of the Nonlinear Continuous-Time Short-Term Interest Rate

Ingrid Lo

Staff Working Papers from Bank of Canada

Abstract: The author compares the performance of three Gaussian approximation methods--by Nowman (1997), Shoji and Ozaki (1998), and Yu and Phillips (2001)--in estimating a model of the nonlinear continuous-time short-term interest rate. She finds that the performance of Nowman's method is similar to that of Shoji and Ozaki's method, whereas the window width used in the Yu and Phillips method has a critical influence on parameter estimates. When a small window width is used, the Yu and Phillips method does not outperform the other two methods. Choosing a suitable window width can reduce estimation bias quite significantly, whereas too large a window width can worsen estimation bias and the fit of the model. An empirical study is implemented using Canadian and U.K. one-month interest rate data.

Keywords: Interest rates; Econometric and statistical methods (search for similar items in EconPapers)
JEL-codes: C1 E4 (search for similar items in EconPapers)
Pages: 50 pages
Date: 2005
New Economics Papers: this item is included in nep-ecm
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1) Track citations by RSS feed

Downloads: (external link)
https://www.bankofcanada.ca/wp-content/uploads/2010/02/wp05-45.pdf

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:bca:bocawp:05-45

Access Statistics for this paper

More papers in Staff Working Papers from Bank of Canada 234 Wellington Street, Ottawa, Ontario, K1A 0G9, Canada. Contact information at EDIRC.
Bibliographic data for series maintained by ().

 
Page updated 2023-01-25
Handle: RePEc:bca:bocawp:05-45